Alert archive / California / Wind Advisories in 2016
Wind Advisory 31, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 2, 2016, 4:56 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2016, 4:56 PM PDT (23:56 UTC)
- Expired
- Oct 3, 2016, 11:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
657 WWUS76 KHNX 022356 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 456 PM PDT SUN OCT 2 2016 CAZ095-098-099-031300- /O.NEW.KHNX.WI.Y.0031.161002T2356Z-161003T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 456 PM PDT SUN OCT 2 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT MONDAY. * TIMING...THROUGH 11 AM MONDAY. * WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
2 follow-up statements
890 WWUS76 KHNX 031303 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 603 AM PDT MON OCT 3 2016 CAZ095-098-099-031800- /O.CON.KHNX.WI.Y.0031.000000T0000Z-161003T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 603 AM PDT MON OCT 3 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * TIMING...THROUGH 11 AM MONDAY. * WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING... ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN
012 WWUS76 KHNX 031749 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1049 AM PDT MON OCT 3 2016 CAZ095-098-099-031900- /O.EXP.KHNX.WI.Y.0031.000000T0000Z-161003T1800Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1049 AM PDT MON OCT 3 2016 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... LOCALLY GUSTY WINDS TO NEAR 40 MPH ARE POSSIBLE THIS AFTERNOON HOWEVER WIDESPREAD STRONG WINDS ARE NOT EXPECTED. $$ DUDLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 1:33 PM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 2, 1:33 PM PDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 133 PM PDT SUN OCT 2 2016 .SYNOPSIS... Cooling trend will continue through Monday as a Pacific storm system moves through the area. There is a slight chance for light showers and isolated thunderstorms this evening from Fresno County north. Winds will be breezy to locally windy through Monday evening; blowing dust and sand is possible at times. && .DISCUSSION...Northern California radars show the leading edge of precipitation just reaching the Sacramento area as it moves to the east/southeast. Water vapor satellite imagery shows the center of the upper low now onshore near Eureka and this is rather far to the north. Forecast models continue to trend the movement of this system farther north with a weaker frontal band passage tonight. The forecast this afternoon has trended the pops accordingly with the frontal precipitation limited to Kings Canyon northward in the Sierra and a small area of upslope pops in the San Emigdio mountains of the Gravevine region. Meanwhile, a fast moving secondary frontal system is rapidly pushing southeast along 130w and models bring this weakening feature into Northern California Monday afternoon and evening. Precipitation chances looks slim with this second system too and just some slight chances will be left in the forecast for the Sierra. From Tuesday through the upcoming week, models bring a ridge of high pressure to the region. This ridge is not progged to be nearly as strong as previous heat dealing anticyclones of the past month and highs will reach the normal 80s for much of the latter week. All in all a couple of weak systems for early October then a ridge. && .AVIATION... A slight chance of thunderstorms will exist today over Merced... Madera and Eastern Fresno counties. A slight chance to a chance will exist over the Foothills and higher terrain of the Sierra Nevada. These conditions will exist until 06z Monday. In addition...gusty wind conditions and localized MVFR conditions in blowing dust over the San Joaquin Valley and the Kern County Mountains and desert through 12z Monday. Otherwise...VFR conditions will prevail over the Central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Dudley avn/fw...Molina synopsis...BSO weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.